helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

jsaltsgaver

Members
  • Content count

    38
  • Joined

  • Last visited

Community Reputation

5 Neutral

About jsaltsgaver

  • Rank
    Advanced Member
  1. On the constipation side, have you tried magnesium (the citrate kind)?
  2. As you know from our private conversations, my husband also has pretty severe psychosis. We tried Nuplazid, which improved, but did not eliminate, his psychosis. It helped quite a bit with the delusions, but not hallucinations. The insurance company decided they wouldn't cover the cost any more, so we're fumbling around again. The hallucinations have been reduced by substantially lowering his levodopa dose. Fortunately, although his motor skills suffered by the reduction, he is still able to manage OK, except things requiring small motor skills, like tying his shoes. I will try just about anything to make our lives a little better, so we are now experimenting with MM. We're early in the experiment, so it's hard to say whether it will help. Next week we will celebrate our 32nd anniversary. I'm so unhappy that the guy I married is no longer here. In fact, he sometimes doesn't know who I am or thinks there are several of "us". I can relate to everything you write about how emotionally draining it is. It is also a very lonely experience, because as much as non-caregivers think they know what is going on, they really don't. I am much more sympathetic to anyone who is dealing with a remotely similar circumstance. Please know that I think about you often.
  3. My husband has never experienced dyskinesia, which is basically caused by too much meds. Another well known result of having too much dopamine is aggressive behavior. I can only speak about personal experience. Sugar definitely affects my husband's behavior -- either the sugar itself or chemically increases dopamine. http://mentalhealthdaily.com/2015/04/01/high-dopamine-levels-symptoms-adverse-reactions/
  4. My husband has had violent outbursts after he has a high dose of sugar. After this started becoming a pattern, I read this https://www.ncbi.nlm.nih.gov/pubmed/8082998
  5. My husband experiences hallucinations. It started the afternoon he had surgery. He was not taking Rytary at the time. I've been told by his doc that it could be the result of medicine or the result of PD progression. Either way, it stinks. I would make sure he doesn't have a UTI.
  6. We're expecting my husband to try Nuplazid in a few days. He currently takes Ashwagandha in the morning and 25 mg of Seroquel at night. The Seroguel did not help much with delusions and hallucinations, but really helps my husband get a full night's sleep. Is the supplement and the bedtime dose of Seroquel OK to take with the morning dose of Nuplazid?
  7. Mariam, Can you enlighten us on the problems you had? I have been instructed by the docs to reduce my husband's dosage, but with virtually no clue how to do this.
  8. We live in a state where they're still screwing around with the MM legislation. A friend of mine has a sister with state 4 cancer who has used "the real thing" with great success. She game me a small amount to see if it helps us. The last time I smoked a joint was 40 years ago, so I'm completely out of the lingo loop. I've tried to take notes about what to buy, but it would be really nice if someone would give me a list of things as a starter kit. I don't want to spend a bunch of money until I know it will help and I'd like to keep it as simple as possible for now. I guess I would just go to a smoke shop and ask for X, Y, and Z? Help??
  9. Can't pinpoint the start of PD for DH, but can definitely say that PD symptoms dramatically worsened each time after 2 surgeries a couple of years apart. In fact, both times symptoms were dramatically worse the afternoon after surgery.
  10. My husband has had two surgeries since he was diagnosed in 2007. After each surgery, his tremors were noticeably worse immediately. I have no idea whether it is the anesthesia or the stress of the surgery, but something definitely occurred both times.
  11. He takes his morning Rytary about 6-6:30. About 1/2 hour later he takes Israpidine and a baby aspirin. He eats breakfast between 7:30-8. Next Rytary is about 11 or a little before. Lunch is after noon. Rytary at 3:30. Wine and snack at 5. Dinner at 6-6:30. Quetiapine at 7:30. Brilinta at 9. Clonidine, Lipitor 1 ER 25/100 at 9:30-10pm. He experiences short periods after he eats every snack or meal where the Rytary seems to be less effective for 15-30 minutes.
  12. Hi Mark, Can you tell us your experience with Rytary and food? Even if my husband waits 1 1/2 hours after taking Rytary to eat, shortly after the food hits his stomach, the Rytary stops working. We experience the same thing even 2 hours after lunch and 3 or 4 hours before dinner. Do you think this will change over time? If we open the capsules or take it with orange juice, do you think we would have better success? Do you take immediate release with Rytary? Can you give us your successful dosing schedule?
  13. I know this is an old post but ... I noticed that when I gave my husband phosphatidylserine from soybeans, it had a really negative effect on his Sinemet absorption, even though we waited about 45 minutes after Sinemet before taking it. Would phosphatidylserine made from sunflowers have the same negative effect? Any other info that I should look out for? If we took Rytary, do we have to be equally careful of these things? Thanks for your help.
  14. MM--My husband has almost no tremor relief from sinemet. He takes 2 ER and 3 IR per day. He wonders why he's even bothering. I tell him that although his tremor is still terrible, I do see some motor skill improvement.
  15. My husband had a recent increase in Sinemet. He started taking an ER along with his IR in the am. He immediately started sweating profusely. It got so bad that we bought him a cooling pad (actually made for pets) for him to put in his chair. It cools him down immediately, but only works for a short period of time.